MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that an advance 14 lp low profile balloon catheter was used for a plain old balloon angioplasty (poba) procedure.The procedure was performed against stenosis in left popliteal artery by contralateral approach from right femoral artery.After the target lesion was dilated with the complaint device several times repeatedly, the physician attempted to dilate the lesion further by applying14 atm pressure to the balloon.Although 14 atm was lower than its defined rated burst pressure of 16 atm, the balloon ruptured.Although the balloon ruptured, the lesion seemed to have been sufficiently dilated.The physician retrieved the catheter, conducted the angiography, and ended the procedure.There was no fragment of the balloon left inside of the patient.The physician stated that the lesion may have been stiff and hard since some calcifications were observed.It was presumed that the direction of the rupture was longitudinal, however, this is not confirmed.It was reported that there were no adverse effects to the patient.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 14 lp low profile balloon catheter was returned for examination.Balloon has burst longitudinally.Inspection of the catheter surface showed no non-conformities.The balloon longitudinally split at the proximal end.Split measures approximately 5.5cm.The length of the catheter balloon measured within specifications.A document-based investigation was performed.Review of the device history record shows six nonconforming events that would contribute to this failure mode.There was one other reported complaint for this lot number.Per the physician, "the lesion might have been stiff/hard since some calcifications were observed there." per the ifu, "the balloon is manufactured from an extra-thinwall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage." the device had dilated the vessel several times before bursting.Therefore, based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was human anatomy related.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6730958
Report Number1820334-2017-01735
Device Sequence Number16368369
Product Code DQY
UDI-Device Identifier10827002503387
UDI-Public(01)10827002503387(17)180309(10)5704396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-4-12
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/22/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1